Feedback on Prozac Side Effects and Usage, page 3
This forum is for those who have used Prozac. If you’ve used Prozac, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Hit a wall
Three weeks ago the doctor increased my prozac from 20 to 40 mg daily. I had been on the 20mg for 15 years and doing fine, but then hit a wall. This past week I have been increasingly anxious and jittery. Is this just another period of adjustment? Will it go away within a reasonable time? Please advise.
AskDocWeb: Unfortunately there is no way to know that until after it happens. Remember that this website is for sharing information about side effects, not for medical advice.
I’m not sure … but since I started prozac I became so, so dep dont take it.
Subj: Suicidal thoughts
I took Prozac for 3 days and had suicidal thoughts and felt like I was going crazy! I also had no appetite, dry mouth, and headaches. I DO NOT recommend Prozac. I would recommend Lexapro which I took for 3 years with NO side effects and NO withdrawals. I am going back on Lexapro ASAP!
Subj: Thoughts of suicide
I got prescribed 20mg prozac for postpartum depression. The first 4 days I felt good except for the migraine and tention in my jaw and shoulders. On the 5th day still with the head ache I started to feel weird. Thoughts of suicide which I have never considered before. Then day 6 I was like a zombie all day, I had a couple really bad panic attacks while driving, I didn’t even think to eat anything and that night I started hallucinating, twitching, my pupils were dialated, my mouth was really dry no matter how much water I was drinking. My whole body was shaking, I thought I was going to die. Pretty sure it was serotonin syndrome. I felt like I was on a bad acid trip. I never want to feel like that again. I’m not sure what to do, try something else?? I am so scared! I guess it affects different people in different ways.
AskDocWeb: Be sure to tell your doctor about all the side effects you experience with this drug. That information is needed to help improve your treatment.
Subj: I never felt this way before taking prozac
A year ago my wife left me and I fell into depression so I went to my doctor and told him about what was going on. He gave me 20 mg of prozac and I took it for three weeks in my third week of taking it I started acting crazy was having thoughts of killing myself and people or just attacking people because I thought they hated me or was talking about me. Well I knew something was wrong because I never wanted to kill myself before or hurt anyone outside of defending myself. Well it just went down hill from there I ran to the hospital and told them that the pills was making me crazy and they sent me to a mental heath hospital in Ohio and my hole life came un done from that point on. The doctor comes into my room and as he is playing on his iphone he asked me what was going on I told him I’m acting different and I never acted this way before. He then took me off the prozac told me I was bioplar and put me on geodon. That med made me crazy worse then the prozac. I’m off everything now and have been for about 5 months and I’m able to live my life but I’m still having some problems with depression and really angry that my wife will not talk to me but I’m seeing a new doctor now and she thinks I’m bipolar to but I don’t know what to think I never felt this way before the prozac and geodon. God I just wish it all away.
Subj: Awful time on prozac
I had an awful time on prozac!!! It made me delusion and made me feel “possessed” It was the worse feeling I have ever had. I do NOT recommend it for anyone!!!!!
Prozac is a killer. Valarian helps lots more; I make it myself. To answer a question– pot doesnt interfere with hardly anything; in fact it works better than any trank. or antidepression.
Subj: Prozac is a tool
I took prozac for about 5 months (20 mg) in an attempt to quell the uncomfortable feelings of anxiety and depression spurred by a large change in lifestyle. I felt much more relaxed, easy-going, and less likely to ruminate after about 3 or 4 weeks of taking the prozac, but how much of this was due to the prozac I cannot say for sure. As I read through people’s experiences with this drug, it reminds me of how I first regarded the antidepressant: a magical pill that would solve my problems and make me “normal”. If anything, prozac is a tool that one can use to change an undesirable lifestyle. Tools don’t do work for you however, they just make work more easily attainable. All the faith I had in prozac set me up for disappointment that it didn’t make me happy, because though I was less anxious and critical of myself, I was still not fulfilling my internal needs and desires. Sure, I suffer from mild depression/anxiety and what I am saying doesn’t apply to those with ser ious neurological problems, but I feel it is pretty common for people with problems/maladaptive ways of dealing with them to get prescribed an antidepressant. I don’t think it is productive to blame a drug for not “curing” you of something that you haven’t done much to resolve yourself.
Subj: Prozac helped with mood swings but
I have been on Prozac 20mg 1 everyday for 2 weeks now. It has really helped with my mood swings and made me feel better, but I have no appetpite at all and at times feel very sick to my stomach and I have to make myself eat. But do I stop it for that reason even though it has really helped with my mood swings?
AskDocWeb: Your family doctor is the one to rely on when it comes to evaluating the risks from the side effect versus the benefits from the drug. Please do not stop taking any prescription drug without consulting with your doctor first.
Subj: Extreme agitation
I was put on Prozac by my GP after I mentioned that I was a little depressed. After the initial feeling of wellbeing, which lasted about 4 days, I had a period lasting 2 days of extreme agitation. After that I was back to feeling OK. I went off and on Prozac several times over the next several years, each time I suffered from the extreme agitation after 4 or so days. Finaly I asked my doctor to switch me to a new med as Prozac was no longer helping but seemed to be making matters worse. There was a mix up in my meds about 3 months later and was prescribed Prozac again. I was headed out of town and needed to have some meds so I took the prozac till I returned home. As soon as I was home I changed my script to lexapro but I was already in the middle of my aggitated mode and I took the Lexapro also.
Flash forward 36 hours and I am in the middle of the worst manic rage imaginable, I trashed my house, threaten those I love and eventually put my brother in law in the hospital by beating him. Most of this I dont remember, what I do remember is the two and a half years of legal hell till I could take it no longer and plead guilty to felony assault. I would not recomend anyone get their meds from thier PCP. Have a mental health professional do a full evaluation on you with follow up. I have since been diagnosed as Bi-Polar. Had I seen a mental health pro first I would never have been given an ssri without a mood stabablizer chaser.
Subj: Not worth it unless you are seriously unwell
I’ve taken this drug for a while now for *general* depression, I don’t feel the side effects are worth it at all with my level of misery. Sweating like mad, no sex drive, fatigue like I never felt before to the point I just can not be bothered with anything or anyone! Just a could not care less attitude.. I did take it years ago for a *serious* bout – one where I was sure that I’d kill myself if I wasn’t helped – and the balance between how effective the drug was at lifting my mood versus the side effects made it a worthwhile choice, this time my depression is less severe and I don’t feel it’s worth taking any more as the side effects ruin any gain made in the 1st place. I’d echo what a previous contributor said, that it’s not worth it unless you are seriously unwell. Even then, it looks like you have to try it to see if it works for you. Remember, there are lots of choices out there and your doctor should have various drugs, even within the same family, for you to try – each one with subtle differences that make the whole ssri experience suit you to the maximum. Good luck.
Mick in the UK
Subj: No longer depressed but
I have been taking Prozac for about three months now and I feel good. No longer depressed, but I feel completely unmotivated. I feel “alright” to where I feel I don’t need to do anything. I am a full-time student and I also have a job. I have had to drop classes and that is not good as I am on financial aid. I don’t know if I should quit taking Prozac, I don’t want to have that ugly feeling of worthlessness and being pissed all the time.
Read more feedback about Prozac. Prozac – 2 – Page 3 – 4 – Last Page 5